Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 268, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 3, 2000, 8:03 PM CDT for Houston County, Tennessee. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 3, 2000, 8:03 PM CDT (01:03 UTC)
- Expired
- Aug 3, 2000, 8:30 PM CDT
- In force
- 27 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Houston County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 8:15 PM CDT | Hail 0.75 | Erin, TN | EMA reported dime size hail. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.1 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2160 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1242 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 040106 SVRBNA TNC083-040130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 803 PM CDT THU AUG 3 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN HOUSTON COUNTY IN TENNESSEE * UNTIL 830 PM CDT * AT 752 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EAST CENTRAL HOUSTON COUNTY NEAR ERIN...MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT RURAL EASTERN HOUSTON COUNTY THROUGH 830 PM. THE MAIN THREAT WILL BE STRONG WINDS. TAKE SHELTER IN A STUDY BUILDING IF THIS THUNDERSTORM APPROACHES YOUR AREA.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 2:35 PM CDT, 5 hours 28 minutes earlier.
Area forecast discussion, Aug 3, 2:35 PM CDT, 5 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 235 PM CDT THU AUG 3 2000 AT EARLY AFTERNOON HAND ANALYZED SURFACE CHART HAS FRONT DRAPED ACROSS NORTHERN MISSOURI...SOUTHERN ILLINOIS AND FAR NORTHERN KENTUCKY. THIS LOCATION PREFERED BASED ON SURFACE COMPUTED LI'S OFF MSAS. ALSO DEWPOINTS A LITTLE MORE SOGGY SOUTH OF THIS BOUNDARY. CONVECTIVE CLUSTER ALREADY FIRING OVER SOUTHERN IOWA AND NORTHERN MISSOURI PER LATEST SATELLITE LOOPER. IF IT HOLDS TOGETHER THE 850 TO 300 MB THICKNESS WOULD DRIVE THIS FEATURE INTO MIDDLE TENNESSEE BETWEEN 06Z AND 12Z TONIGHT. HOWEVER TOPS LAST FEW FRAMES HAVE BEEN WARMING THIS IS INLINE WITH MESO-ETA. ETA BRINGS A GOOD SHOT OF PVA INTO MIDDLE TENNESSEE BETWEEN 06Z AND 12Z TONIGHT SO WILL KEEP POPS GOING OVERNIGHT ACROSS THE BOARD BUT WILL BUMP POPS UP STARTING IN THE NORTHWEST AFTER MIDNIGHT AND IN THE NASHVILLE AREA TOWARD DAYBEAK AND ON THE PLATEAU AFTER DAYBREAK. PRELIMNARY NUMBERS: NASHVILLE 70 88 68 92 6621 CROSSVILLE 66 83 66 86 3631 .BNA...NONE. BOYD 01
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 7:02 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 28 min |
| Aug 3, 8:09 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 36 min |
| Aug 3, 8:47 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 28 min |
| Aug 3, 9:29 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 31 min |
| Aug 3, 10:28 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Warren | 32 min |
| Aug 4, 4:54 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 36 min |
| Aug 4, 5:18 AM CDT | Severe Thunderstorm Warning | OHX | Davidson | 42 min |
| Aug 4, 7:26 AM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 49 min |
| Aug 4, 8:53 AM CDT | Severe Thunderstorm Warning | OHX | Lincoln | 37 min |
| Aug 4, 9:22 AM CDT | Severe Thunderstorm Warning | OHX | Franklin | 38 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.